MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBD-291-50
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog sweeper brush was used during scope cleaning performed on (b)(6) 2025.While cleaning the scope, the brush passed through the working channel without issue.However, during the second pass through the aspiration channel, resistance was encountered and removal became difficult.After the brush was fully withdrawn, its tip was found to be missing.The user then switched to a reusable metal brush.When the reusable brush passed through channel, the tip of the hedgehog brush was retrieved.The scope cleaning was completed using the reusable metal brush.There was no patient involvement in this event.
 
Additional Manufacturer Narrative
Block d4: this is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush head detached.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d4: this is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush head detached.Block h11: investigation results the returned hedgehog sweeper brush was evaluated and found to have a break at the smaller end of the brush, while no damage was observed on the sweeper end.The analysis confirms the reported issues of brush head detachment, difficulty advancing the brush, and difficulty removing it.Based on the condition of the returned device it is evident that the customer experienced difficulties with advancing and removing the brush from the scope resulting in brush head detachment.It likely the interaction between the cleaning brush and scope caused the observed failure.A labeling review confirmed that instructions and warnings are present for the reported event.The instructions for use (ifu) cautions that excessive force or torque may cause the brush head to detach from the shaft.Based on all available information, the most probable cause was determined to be unintended use error caused or contributed to event which indicates that the way the user interacted with the device likely played a role, including improper handling or incorrect sample preparation.

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
CHANGZHOU TEMEIRUI MEDICAL
building 34 no 249
middle liangchan
changzhou, 100 21320 0
CH   213200
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23607534
Report Number3005099803-2025-06194
Device Sequence Number9765553
Product Code MNL
UDI-Device Identifier00816849016443
UDI-Public(01)00816849016443(11)250227(10)250226
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBD-291-50
Device Catalogue Number60252
Device Lot Number0000250226
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown